MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Model Number RBYPCLP10
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01815.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat gastrointestinal (gi) bleeding using ruby coils, ruby coil lps, and a non-penumbra microcatheter.During the procedure, two ruby coil lps would not advance out of the introducer sheaths.Therefore, the ruby coil lps were removed.The procedure was completed using a new ruby coil lp.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned packing coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance may have contributed to the kink and fracture near the pusher assembly mid-joint and the damage to the introducer sheath and the introducer sheath friction lock.Due to the pusher assembly fracture, the device could not be functionally tested.Further evaluation of the device revealed an additional pusher assembly kink.This damage was likely incidental to the complaint.Evaluation of the returned ruby coil lp revealed that the pusher assembly mid-joint was retracted proximal to the introducer sheath friction lock.If this occurs, resistance will likely be experienced during advancement and the device may not be advanced out of the introducer sheath.Forceful advancement against this resistance may have contributed to the kinks near the pusher assembly mid-joint.During functional testing, the pusher assembly mid-joint was able to advance through the introducer sheath friction lock with resistance.Then the device was able to advance through its introducer sheath with additional resistance due to the kinks in the pusher assembly.Further evaluation of the device revealed additional pusher assembly kinks.This damage was likely incidental to the complaint.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2021-01815.H3 other text : placeholder.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12321984
Report Number3005168196-2021-01814
Device Sequence Number17177698
Product Code HCG
UDI-Device Identifier00815948021914
UDI-Public00815948021914
Combination Product (Y/N)Y
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Model NumberRBYPCLP10
Device Catalogue NumberRBYPCLP10
Device Lot NumberF103236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/22/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer09/21/2021
Initial Report FDA Received Date08/13/2021
Supplement Report FDA Received Date10/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR
Date Report Sent to FDA01/01/2005